Florida, 2016Wildfire in Florida, July 6 to 7, 2016
July 6 to 7, 2016 · NWS MLB · 1 event in 1 county or zone
A severe thunderstorm with frequent cloud-to-ground lightning affected Deleon Springs during the evening of July 6 and started a late evening wildfire which grew overnight.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm with frequent cloud-to-ground lightning affected Deleon Springs during the evening of July 6 and started a late evening wildfire which grew overnight.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 6, 8:22 PM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 6, 8:22 PM EST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
922 PM EDT WED JUL 6 2016
.DISCUSSION...
...Lower Than Normal Storm Coverage and Hot and Humid Conditions
Again on Thursday...
Current-Overnight...Active evening from north-central Orange Cty
through north Volusia Cty. Boundary collisions and moisture keeping
things going. Activity will continue along the I-4 corridor thru
late evening, then gradually dissipate. Any remaining storms may
produce frequent lightning, gusty winds, small hail, and torrential
downpours. Cloud debris will thin through late overnight. Winds
becoming L/V with warm/humid conditions and lows in the 70s. Will
update zones later this evening to clean up first period wording.
...Previous Late Work-Week Forecast Discussion...
THU-FRI...Axis of the Wrn Atlantic surface ridge will extend
across central FL through Thursday. A light wind regime will
result with development of E/W coastal sea breeze boundaries as
well as local boundaries resulting from strong surface heating.
Ridge extending aloft wl inhibit convective potential and the best
chance for storm development will be over the inland counties
where boundaries interact. POP wl average 20 to 25 percent Thu
with a slight increase by Friday due to anticipated weakening of
the ridge aloft. Expect warmer than normal temps in the mid 90s
with a little relief at the coast due to onshore breeze
development. Overnight lows in the mid-upr 70s.
&&
.AVIATION...Mostly VFR. Storms may continue across the I-4
corridor thru late evening with plenty of moisture/boundary
collisions occurring. Tempo IFR/MVFR conds will be possible with any
of this activity. Unseasonably low convective chances the next few
days. Weak pressure gradient in place with relatively light winds.
&&
.MARINE...Overnight-Thu...S/SSE winds this evening veering more
SSW/SW overnight with wind speeds near 15 kts over the open Atlc
diminishing to around 8-13 kts by daybreak Thu morning. Winds Thu
decreasing mainly 10 kts or less with backing winds to ESE near the
coast by early afternoon due to sea breeze formation. Seas building
3 to 4 feet well offshore Cape northward. Seas 2-3 ft elsewhere.
&&
.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.
&&
Sedlock/Cristaldi
Hazardous weather outlook, Jul 6, 3:20 PM EST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
420 PM EDT WED JUL 6 2016
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-070000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
420 PM EDT WED JUL 6 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THROUGH THIS EVENING.
.THUNDERSTORM IMPACT...
ISOLATED LIGHTNING STORMS ARE POSSIBLE THROUGH EARLY EVENING NEAR A
VERY WEAK SURFACE TROUGH ACROSS THE CENTRAL PENINSULA FROM KISSIMMEE
TO NEW SMYRNA BEACH AND ALONG THE EAST AND WEST COAST SEA BREEZES AS
THEY PUSH INLAND TOWARD THE INTERIOR THROUGH EARLY EVENING. STORMS
TODAY WILL MOVE SLOWLY TOWARD THE NORTHEAST AT AROUND 5 MPH.
THE MAIN THREATS WITH STORMS WILL BE CLOUD TO GROUND LIGHTNING...
WIND GUSTS OF 30 TO 40 MPH AND LOCALLY HEAVY RAINFALL AMOUNTS OF 1
TO 2 INCHES. IF YOU HEAR THUNDER, STOP OUTDOOR ACTIVITIES AND HEAD
INDOORS.
.EXCESSIVE HEAT IMPACT...
THE COMBINATION OF HOT TEMPERATURES IN THE LOWER TO MID 90S AND
HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDICES FROM 103 TO 107
DEGREES THIS AFTERNOON. IF YOU WILL BE OUTDOORS, DRINK PLENTY OF
WATER AND TAKE FREQUENT BREAKS OUT OF THE SUN.
.RIP CURRENT IMPACT...
A SMALL LONG PERIOD SWELL WILL PRODUCE A MODERATE RISK OF RIP
CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA. THE GREATEST
THREAT WILL OCCUR DURING THE AFTERNOON DUE TO TIDAL EFFECTS.
ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE.
.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED LIGHTNING STORMS TODAY MAY PRODUCE WIND GUSTS TO 35 KNOTS
AND FREQUENT LIGHTNING STRIKES. STORM MOTION WILL BE TOWARD THE
NORTHEAST AT 5 KNOTS. A FEW STORMS MAY PUSH OFFSHORE NORTH OF THE
CAPE THROUGH EARLY EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL PRODUCE HOT
TEMPERATURES AND MUCH BELOW NORMAL RAIN CHANCES THROUGH FRIDAY.
SCATTERED LIGHTNING STORMS ARE FORECAST TO RETURN THIS WEEKEND
MAINLY OVER INTERIOR SECTIONS. ANY STORMS THAT DO DEVELOP ACROSS
EAST CENTRAL FLORIDA WILL BE CAPABLE OF PRODUCING LOCAL HEAVY
RAINFALL, STRONG GUSTY WINDS AND FREQUENT LIGHTNING STRIKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
CRISTALDI
In the hours before
Special weather statement, Jul 6, 6:20 PM EST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
720 PM EDT WED JUL 6 2016
FLZ041-045-046-070000-
INLAND VOLUSIA COUNTY FL-ORANGE FL-SEMINOLE FL-
720 PM EDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ORANGE...SEMINOLE AND
SOUTH CENTRAL VOLUSIA COUNTIES UNTIL 800 PM EDT...
AT 718 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR LAKE MARY TO HORIZON WEST. THESE STORMS
WERE DRIFTING SLOWLY NORTHEAST AT 5 MPH. OTHER STRONG STORMS MAY
DEVELOP IN THE ADVISORY AREA.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS. PEA SIZED HAIL WAS REPORTED IN THE LAKE MARY AREA AT
710 PM.
LOCATIONS IMPACTED INCLUDE...
ORLANDO...DELTONA...SANFORD...APOPKA AND ALTAMONTE SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2879 8145 2879 8142 2883 8142 2888 8136
2889 8110 2887 8110 2868 8116 2835 8152
2835 8166 2847 8166
TIME...MOT...LOC 2318Z 350DEG 2KT 2878 8139 2845 8158
CRISTALDILocal storm report, Jul 6, 7:55 PM EST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
855 PM EDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 1 WNW DE LEON SPRINGS 29.12N 81.36W
07/06/2016 M0.70 INCH VOLUSIA FL TRAINED SPOTTER
DIME SIZE HAIL WITH SOME LARGE TREE BRANCHES DOWN
REPORTED BY SKYWARN SPOTTER AT 451 PASTURE ROAD.
&&
CRISTALDISpecial weather statement, Jul 6, 8:00 PM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
900 PM EDT WED JUL 6 2016
FLZ041-141-070145-
INLAND VOLUSIA COUNTY FL-COASTAL VOLUSIA COUNTY FL-
900 PM EDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND EASTERN VOLUSIA
COUNTY UNTIL 945 PM EDT...
AT 859 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR ORMOND BEACH AND DAYTONA BEACH TO
NEAR LAKE HELEN. MOVEMENT WAS EAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DELTONA...DAYTONA BEACH...PORT ORANGE...ORMOND BEACH AND DELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2916 8093 2888 8105 2899 8133 2926 8122
2927 8115 2929 8115 2929 8100
TIME...MOT...LOC 0059Z 285DEG 10KT 2925 8114 2901 8125
CRISTALDILocal storm report, Jul 6, 8:02 PM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
902 PM EDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 1 WNW DE LEON SPRINGS 29.12N 81.36W
07/06/2016 E0.00 INCH VOLUSIA FL TRAINED SPOTTER
UPDATED REPORT FROM SKYWARN SPOTTER. RECEIVED SOME HAIL
UP TO QUARTER SIZE.
&&
CRISTALDIWildfire, Volusia
- When
- July 6, 10:50 PM EST to July 7, 11:00 AM EST
- Where
- Volusia forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 29.063, -81.149 (the zone’s center; the record gives no point)
A severe thunderstorm with frequent cloud-to-ground lightning affected Deleon Springs during the evening of July 6. This lightning ignited a wildfire around midnight in the Lake Woodruff National Wildlife Refuge. The total area burned by mid morning July 7 was reported to be around 1200 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 6 to 9, 20164 deaths · 1 event
- Excessive Heat in Pennsylvania, July 6 to 8, 20163 deaths · 1 event
- Flash Flooding and Flood in Tennessee, July 6 to 7, 2016$12 million · 1 in hail · 117 events
- Tornado and Hail in Montana, July 6, 20161 death · 1 injured · EF0 · 7 events
- Tornadoes and Flood in Kentucky, July 6, 2016$686,000 · EF1 · 23 events
- Flash Flooding and Flooding in Kentucky, July 6 to 7, 2016$3.0 million · 14 events
- Tornado and Damaging Winds in Illinois, July 6, 20162 injured · $408,000 · EF1 · 6 events
- Tornadoes and Hail in Nebraska, July 6, 2016$45,000 · EF1 · 47 events
- Damaging Winds in Texas, July 6, 2016$762,000 · 73 kt wind · 8 events
- Hail and Damaging Winds in Iowa, July 6 to 7, 2016$355,000 · 1.5 in hail · 19 events
- Damaging Winds in Illinois, July 6, 2016$233,000 · 52 kt wind · 10 events
- Hail and Damaging Winds in Nebraska, July 6 to 7, 2016$169,000 · 1 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 638110.